Alert archive / Louisiana / Flash Flood Watches in 2016

Flash Flood Watch 2, NWS Shreveport, LA

March 29, 201612 parishes in Louisiana; 9 counties in Arkansas; Bowie County, Cass County, Texas

NWS Shreveport, LA issued this flash flood watch at Mar 29, 2016, 3:28 PM CDT for 12 parishes in Louisiana; 9 counties in Arkansas; Bowie County, Cass County, Texas. It took effect at Mar 30, 2016, 7:00 AM CDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Mar 29, 2016, 3:28 PM CDT (20:28 UTC)
In effect from
Mar 30, 2016, 7:00 AM CDT
Expired
Mar 31, 2016, 7:00 PM CDT
In force
36 hr
Issued by
NWS Shreveport, LA
Flood severity
None
All 23 counties

Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Ouachita Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, Bowie County, TX, Cass County, TX

The radar

The Shreveport radar (KSHV), 77 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 8.5 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2016-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2016-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1760 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

913 
WGUS64 KSHV 292028
FFASHV

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SHREVEPORT LA
328 PM CDT TUE MAR 29 2016

...A FLASH FLOOD WATCH IS IN EFFECT FROM 7 AM CDT WEDNESDAY
MORNING UNTIL 7 PM CDT THURSDAY EVENING FOR ALL OF SOUTHWEST AND
SOUTHERN ARKANSAS...PORTIONS OF EXTREME NORTHEAST TEXAS...AND MUCH
OF NORTHWEST AND NORTH CENTRAL LOUISIANA...

.MULTIPLE ROUNDS OF STRONG TO SEVERE THUNDERSTORMS AND ABUNDANT
MOISTURE WILL LEAD TO PERIODS OF LOCALLY HEAVY RAINFALL FOR MUCH
OF WEDNESDAY AND THURSDAY. TOTAL RAINFALL AMOUNTS ARE EXPECTED TO
BE BETWEEN TWO AND FOUR INCHES WITH LOCALLY HIGHER AMOUNTS OF UP
TO SIX INCHES BEING POSSIBLE. THIS WILL LEAD TO A FLASH FLOOD
THREAT PARTICULARLY ACROSS NORTHWEST AND NORTH CENTRAL LOUISIANA
WHERE SOILS ARE STILL SATURATED AND RECOVERY IS STILL ONGOING FROM
HISTORIC RAINFALL EARLIER IN MARCH.

ARZ050-051-059>061-070>073-LAZ001>006-012>014-019-021-022-TXZ097-
112-300930-
/O.NEW.KSHV.FF.A.0002.160330T1200Z-160401T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-BIENVILLE-
JACKSON-OUACHITA-WINN-CALDWELL-LA SALLE-BOWIE-CASS-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...
MINERAL SPRINGS...DIERKS...ASHDOWN...HOPE...PRESCOTT...
TEXARKANA...STAMPS...LEWISVILLE...BRADLEY...MAGNOLIA...
EL DORADO...SHREVEPORT...BOSSIER CITY...MINDEN...SPRINGHILL...
HOMER...HAYNESVILLE...RUSTON...FARMERVILLE...BERNICE...ARCADIA...
RINGGOLD...GIBSLAND...JONESBORO...MONROE...WINNFIELD...CLARKS...
GRAYSON...COLUMBIA...JENA...MIDWAY...OLLA...ATLANTA...LINDEN...
HUGHES SPRINGS...QUEEN CITY
328 PM CDT TUE MAR 29 2016

...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF ARKANSAS...LOUISIANA AND
  NORTHEAST TEXAS...INCLUDING THE FOLLOWING AREAS...IN
  ARKANSAS...COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
  RIVER...MILLER...NEVADA...SEVIER AND UNION. IN LOUISIANA...
  BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...JACKSON...
  LA SALLE...LINCOLN...OUACHITA...UNION...WEBSTER AND WINN. IN
  NORTHEAST TEXAS...BOWIE AND CASS.

* FROM 7 AM CDT WEDNESDAY MORNING THROUGH 7 PM CDT THURSDAY
  EVENING.

* SOILS ARE STILL SATURATED ACROSS THE WATCH AREA AND WATERS HAVE
  ONLY RECENTLY RECEDED FROM THE PREVIOUS HEAVY RAIN EVENT...
  ESPECIALLY ACROSS PORTIONS OF NORTHWEST AND NORTH CENTRAL
  LOUISIANA. TOTAL RAINFALL AMOUNTS OF TWO TO FOUR INCHES WITH
  LOCALLY HIGHER AMOUNTS UP TO SIX INCHES WILL BRING A RENEWED
  THREAT FOR FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

09
5 follow-up statements
363 
WGUS64 KSHV 300910
FFASHV

FLOOD WATCH
NATIONAL WEATHER SERVICE SHREVEPORT LA
410 AM CDT WED MAR 30 2016

...A FLASH FLOOD WATCH IS IN EFFECT FROM 7 AM CDT THIS MORNING
UNTIL 7 PM CDT THURSDAY EVENING FOR ALL OF SOUTHWEST AND SOUTHERN
ARKANSAS...PORTIONS OF EXTREME NORTHEAST TEXAS...AND MUCH OF
NORTHWEST AND NORTH CENTRAL LOUISIANA...

.MULTIPLE ROUNDS OF STRONG TO SEVERE THUNDERSTORMS AND ABUNDANT
MOISTURE WILL LEAD TO PERIODS OF LOCALLY HEAVY RAINFALL STARTING
LATER TODAY AND CONTINUING THROUGH THURSDAY. TOTAL RAINFALL
AMOUNTS WILL LIKELY RANGE BETWEEN TWO AND FOUR INCHES...WITH
LOCALLY HIGHER AMOUNTS OF UP TO SIX INCHES POSSIBLE. THIS WILL
LEAD TO A FLASH FLOOD THREAT PARTICULARLY ACROSS NORTHWEST AND
NORTH CENTRAL LOUISIANA...WHERE SOILS ARE STILL SATURATED AND
RECOVERY IS STILL ONGOING FROM HISTORIC RAINFALL EARLIER IN MARCH.

ARZ050-051-059>061-070>073-LAZ001>006-012>014-019-021-022-TXZ097-
112-301715-
/O.CON.KSHV.FF.A.0002.160330T1200Z-160401T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-BIENVILLE-
JACKSON-OUACHITA-WINN-CALDWELL-LA SALLE-BOWIE-CASS-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...
MINERAL SPRINGS...DIERKS...ASHDOWN...HOPE...PRESCOTT...
TEXARKANA...STAMPS...LEWISVILLE...BRADLEY...MAGNOLIA...
EL DORADO...SHREVEPORT...BOSSIER CITY...MINDEN...SPRINGHILL...
HOMER...HAYNESVILLE...RUSTON...FARMERVILLE...BERNICE...ARCADIA...
RINGGOLD...GIBSLAND...JONESBORO...MONROE...WINNFIELD...CLARKS...
GRAYSON...COLUMBIA...JENA...MIDWAY...OLLA...ATLANTA...LINDEN...
HUGHES SPRINGS...QUEEN CITY
410 AM CDT WED MAR 30 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ARKANSAS...LOUISIANA AND NORTHEAST TEXAS... 
  INCLUDING THE FOLLOWING AREAS...IN ARKANSAS...COLUMBIA... 
  HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE RIVER...MILLER... 
  NEVADA...SEVIER AND UNION. IN LOUISIANA...BIENVILLE... 
  BOSSIER...CADDO...CALDWELL...CLAIBORNE...JACKSON...LA SALLE... 
  LINCOLN...OUACHITA...UNION...WEBSTER AND WINN. IN NORTHEAST 
  TEXAS...BOWIE AND CASS. 

* FROM 7 AM CDT THIS MORNING THROUGH 7 PM CDT THURSDAY EVENING.

* SOILS ARE STILL SATURATED ACROSS THE WATCH AREA AND WATERS HAVE
  ONLY RECENTLY RECEDED FROM THE PREVIOUS HEAVY RAIN
  EVENT...ESPECIALLY ACROSS PORTIONS OF NORTHWEST AND NORTH
  CENTRAL LOUISIANA. TOTAL RAINFALL AMOUNTS OF TWO TO FOUR
  INCHES...WITH LOCALLY HIGHER AMOUNTS UP TO SIX INCHES WILL
  BRING A RENEWED THREAT FOR FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

PALMER
224 
WGUS64 KSHV 301847
FFASHV

FLOOD WATCH
NATIONAL WEATHER SERVICE SHREVEPORT LA
147 PM CDT WED MAR 30 2016

...A FLASH FLOOD WATCH WILL BE IN UNTIL 7 PM CDT THURSDAY EVENING
FOR ALL OF SOUTHWEST AND SOUTH CENTRAL ARKANSAS...PORTIONS OF
EXTREME NORTHEAST TEXAS...AND MUCH OF NORTHWEST AND NORTH CENTRAL
LOUISIANA...

.MULTIPLE ROUNDS OF STRONG TO SEVERE THUNDERSTORMS AND ABUNDANT
MOISTURE WILL LEAD TO PERIODS OF LOCALLY HEAVY RAINFALL TODAY AND
CONTINUING THROUGH THURSDAY. TOTAL RAINFALL AMOUNTS WILL LIKELY
RANGE BETWEEN TWO AND FOUR INCHES...WITH LOCALLY HIGHER AMOUNTS OF
UP TO SIX INCHES POSSIBLE. THIS WILL LEAD TO A FLASH FLOOD
THREAT ACROSS SOUTHWEST AND SOUTH CENTRAL ARKANSAS...AND PARTICULARLY
ACROSS NORTHWEST AND NORTH CENTRAL LOUISIANA...WHERE SOILS ARE
STILL SATURATED AND RECOVERY IS STILL ONGOING FROM HISTORIC
RAINFALL EARLIER IN MARCH.

ARZ050-051-059>061-070>073-LAZ001>006-012>014-019-021-022-TXZ097-
112-311100-
/O.CON.KSHV.FF.A.0002.000000T0000Z-160401T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-BIENVILLE-
JACKSON-OUACHITA-WINN-CALDWELL-LA SALLE-BOWIE-CASS-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...
MINERAL SPRINGS...DIERKS...ASHDOWN...HOPE...PRESCOTT...
TEXARKANA...STAMPS...LEWISVILLE...BRADLEY...MAGNOLIA...
EL DORADO...SHREVEPORT...BOSSIER CITY...MINDEN...SPRINGHILL...
HOMER...HAYNESVILLE...RUSTON...FARMERVILLE...BERNICE...ARCADIA...
RINGGOLD...GIBSLAND...JONESBORO...MONROE...WINNFIELD...CLARKS...
GRAYSON...COLUMBIA...JENA...MIDWAY...OLLA...ATLANTA...LINDEN...
HUGHES SPRINGS...QUEEN CITY
147 PM CDT WED MAR 30 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 7 PM CDT THURSDAY
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ARKANSAS...LOUISIANA AND NORTHEAST TEXAS... 
  INCLUDING THE FOLLOWING AREAS...IN ARKANSAS...COLUMBIA... 
  HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE RIVER...MILLER... 
  NEVADA...SEVIER AND UNION. IN LOUISIANA...BIENVILLE... 
  BOSSIER...CADDO...CALDWELL...CLAIBORNE...JACKSON...LA SALLE... 
  LINCOLN...OUACHITA...UNION...WEBSTER AND WINN. IN NORTHEAST 
  TEXAS...BOWIE AND CASS. 

* THROUGH 7 PM CDT THURSDAY EVENING.

* SOILS ARE STILL SATURATED ACROSS THE WATCH AREA AND WATERS 
  HAVE ONLY RECENTLY RECEDED FROM THE PREVIOUS HEAVY RAIN 
  EVENT...ESPECIALLY ACROSS PORTIONS OF NORTHWEST AND NORTH 
  CENTRAL LOUISIANA. TOTAL RAINFALL AMOUNTS OF TWO TO FOUR 
  INCHES...WITH LOCALLY HIGHER AMOUNTS UP TO SIX INCHES WILL 
  BRING A RENEWED THREAT FOR FLASH FLOODING. 

* FLASH FLOODING MAY DEVELOP ACROSS THE WATCH AREA DUE TO THE
  POTENTIAL FOR HEAVY RAIN. TRIBUTARIES TO AREA RIVERS REMAIN
  ELEVATED...AND ADDITIONAL FLOODING COULD OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

06
026 
WGUS64 KSHV 310930
FFASHV

FLOOD WATCH
NATIONAL WEATHER SERVICE SHREVEPORT LA
430 AM CDT THU MAR 31 2016

...A FLASH FLOOD WATCH REMAINS IN UNTIL 7 PM CDT THIS EVENING FOR
ALL OF SOUTHWEST AND SOUTH CENTRAL ARKANSAS...PORTIONS OF EXTREME
NORTHEAST TEXAS...AND MUCH OF NORTHWEST AND NORTH CENTRAL
LOUISIANA...

.PERIODS OF LOCALLY HEAVY RAIN WILL BE POSSIBLE AGAIN TODAY...AS
ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS MAY LEAD TO FLASH
FLOODING ACROSS SOUTHWEST AND SOUTH CENTRAL ARKANSAS AND ACROSS
NORTHWEST AND NORTH CENTRAL LOUISIANA.

ARZ050-051-059>061-070>073-LAZ001>006-012>014-019-021-022-TXZ097-
112-312130-
/O.CON.KSHV.FF.A.0002.000000T0000Z-160401T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-BIENVILLE-
JACKSON-OUACHITA-WINN-CALDWELL-LA SALLE-BOWIE-CASS-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...
MINERAL SPRINGS...DIERKS...ASHDOWN...HOPE...PRESCOTT...
TEXARKANA...STAMPS...LEWISVILLE...BRADLEY...MAGNOLIA...
EL DORADO...SHREVEPORT...BOSSIER CITY...MINDEN...SPRINGHILL...
HOMER...HAYNESVILLE...RUSTON...FARMERVILLE...BERNICE...ARCADIA...
RINGGOLD...GIBSLAND...JONESBORO...MONROE...WINNFIELD...CLARKS...
GRAYSON...COLUMBIA...JENA...MIDWAY...OLLA...ATLANTA...LINDEN...
HUGHES SPRINGS...QUEEN CITY
430 AM CDT THU MAR 31 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ARKANSAS...LOUISIANA AND NORTHEAST TEXAS... 
  INCLUDING THE FOLLOWING AREAS...IN ARKANSAS...COLUMBIA... 
  HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE RIVER...MILLER... 
  NEVADA...SEVIER AND UNION. IN LOUISIANA...BIENVILLE... 
  BOSSIER...CADDO...CALDWELL...CLAIBORNE...JACKSON...LA SALLE... 
  LINCOLN...OUACHITA...UNION...WEBSTER AND WINN. IN NORTHEAST 
  TEXAS...BOWIE AND CASS. 

* THROUGH THIS EVENING.

* SOILS ARE STILL SATURATED ACROSS THE WATCH AREA AND WATERS HAVE
  ONLY RECENTLY RECEDED FROM THE PREVIOUS HEAVY RAIN EVENT EARLIER
  IN MARCH. TOTAL RAINFALL AMOUNTS BETWEEN WEDNESDAY AND TODAY OF
  TWO TO FOUR INCHES...WITH LOCALLY HIGHER AMOUNTS UP TO SIX
  INCHES...WILL BRING A RENEWED THREAT FOR FLASH FLOODING.

* FLASH FLOODING MAY DEVELOP ACROSS THE WATCH AREA DUE TO THE 
  POTENTIAL FOR HEAVY RAIN. TRIBUTARIES TO AREA RIVERS REMAIN 
  ELEVATED...AND ADDITIONAL FLOODING COULD OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

PALMER
267 
WGUS64 KSHV 311444
FFASHV

FLOOD WATCH
NATIONAL WEATHER SERVICE SHREVEPORT LA
944 AM CDT THU MAR 31 2016

...A FLASH FLOOD WATCH REMAINS IN UNTIL 7 PM CDT THIS EVENING FOR
ALL OF SOUTHWEST AND SOUTH CENTRAL ARKANSAS...PORTIONS OF EXTREME
NORTHEAST TEXAS...AND MUCH OF NORTHWEST AND NORTH CENTRAL
LOUISIANA...

.PERIODS OF LOCALLY HEAVY RAIN WILL BE POSSIBLE AGAIN TODAY...AS
ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS MAY LEAD TO BRIEF 
PERIODS OF FLASH FLOODING ACROSS SOUTHWEST AND SOUTH CENTRAL
ARKANSAS AND ACROSS NORTHWEST AND NORTH CENTRAL LOUISIANA.

ARZ050-051-059>061-070>073-LAZ001>006-012>014-019-021-022-TXZ097-
112-312030-
/O.CON.KSHV.FF.A.0002.000000T0000Z-160401T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-BIENVILLE-
JACKSON-OUACHITA-WINN-CALDWELL-LA SALLE-BOWIE-CASS-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...
MINERAL SPRINGS...DIERKS...ASHDOWN...HOPE...PRESCOTT...
TEXARKANA...STAMPS...LEWISVILLE...BRADLEY...MAGNOLIA...
EL DORADO...SHREVEPORT...BOSSIER CITY...MINDEN...SPRINGHILL...
HOMER...HAYNESVILLE...RUSTON...FARMERVILLE...BERNICE...ARCADIA...
RINGGOLD...GIBSLAND...JONESBORO...MONROE...WINNFIELD...CLARKS...
GRAYSON...COLUMBIA...JENA...MIDWAY...OLLA...ATLANTA...LINDEN...
HUGHES SPRINGS...QUEEN CITY
944 AM CDT THU MAR 31 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ARKANSAS...LOUISIANA AND NORTHEAST TEXAS... 
  INCLUDING THE FOLLOWING AREAS...IN ARKANSAS...COLUMBIA... 
  HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE RIVER...MILLER... 
  NEVADA...SEVIER AND UNION. IN LOUISIANA...BIENVILLE... 
  BOSSIER...CADDO...CALDWELL...CLAIBORNE...JACKSON...LA SALLE... 
  LINCOLN...OUACHITA...UNION...WEBSTER AND WINN. IN NORTHEAST 
  TEXAS...BOWIE AND CASS. 

* UNTIL 7 PM CDT THIS EVENING

* SOILS ARE STILL SATURATED ACROSS THE WATCH AREA AND WATERS HAVE
  ONLY RECENTLY RECEDED FROM THE PREVIOUS HEAVY RAIN EVENT EARLIER
  IN MARCH. TOTAL RAINFALL AMOUNTS ACROSS PORTIONS OF NORTH
  CENTRAL LOUISIANA AND SOUTHWEST ARKANSAS YESTERDAY AND LAST
  NIGHT OF TWO TO FOUR INCHES...WITH ISOLATED AMOUNTS UP TO SIX
  INCHES...WILL ALLOW FOR RENEWED THREAT FOR FLASH FLOODING WITH
  ANY HEAVY PERIODS OF RAIN THIS AFTERNOON THAT MAY OCCUR ACROSS
  THOSE SAME AREAS. 

* FLASH FLOODING MAY DEVELOP ACROSS THE WATCH AREA DUE TO THE
  POTENTIAL FOR HEAVY RAIN IN AFTERNOON THUNDERSTORMS.
  TRIBUTARIES TO AREA RIVERS REMAIN ELEVATED...AND ADDITIONAL
  FLOODING COULD OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

VII
322 
WGUS64 KSHV 311941
FFASHV

FLOOD WATCH
NATIONAL WEATHER SERVICE SHREVEPORT LA
241 PM CDT THU MAR 31 2016

...A FLASH FLOOD WATCH REMAINS IN UNTIL 7 PM CDT THIS EVENING FOR
MUCH OF NORTH CENTRAL LOUISIANA AND EXTREME SOUTH CENTRAL
ARKANSAS...

SCATTERED AFTERNOON THUNDERSTORMS HAVE BEGUN TO REDEVELOP ACROSS
THE AREA. 

ARZ050-051-059>061-070>072-LAZ001>003-TXZ097-112-312045-
/O.CAN.KSHV.FF.A.0002.000000T0000Z-160401T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-CADDO-BOSSIER-WEBSTER-BOWIE-CASS-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...
MINERAL SPRINGS...DIERKS...ASHDOWN...HOPE...PRESCOTT...
TEXARKANA...STAMPS...LEWISVILLE...BRADLEY...MAGNOLIA...
SHREVEPORT...BOSSIER CITY...MINDEN...SPRINGHILL...ATLANTA...
LINDEN...HUGHES SPRINGS...QUEEN CITY
241 PM CDT THU MAR 31 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST ARKANSAS...
NORTHWEST LOUISIANA AND NORTHEAST TEXAS HAS BEEN CANCELLED. THE
PASSAGE OF A COOL FRONT HAS BROUGHT AN END TO PRECIPITATION ACROSS
THE AREA. THEREFORE...FLASH FLOODING NO LONGER REMAINS A THREAT TO
THE AREA. 

$$

ARZ073-LAZ004>006-012>014-019-021-022-010000-
/O.CON.KSHV.FF.A.0002.000000T0000Z-160401T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UNION-CLAIBORNE-LINCOLN-BIENVILLE-JACKSON-OUACHITA-WINN-CALDWELL-
LA SALLE-
INCLUDING THE CITIES OF...EL DORADO...HOMER...HAYNESVILLE...
RUSTON...FARMERVILLE...BERNICE...ARCADIA...RINGGOLD...GIBSLAND...
JONESBORO...MONROE...WINNFIELD...CLARKS...GRAYSON...COLUMBIA...
JENA...MIDWAY...OLLA
241 PM CDT THU MAR 31 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTH CENTRAL ARKANSAS AND LOUISIANA...INCLUDING 
  THE FOLLOWING AREAS...IN SOUTH CENTRAL ARKANSAS...UNION. IN 
  LOUISIANA...BIENVILLE...CALDWELL...CLAIBORNE...JACKSON...LA 
  SALLE...LINCOLN...OUACHITA...UNION AND WINN. 

* UNTIL 7 PM CDT THIS EVENING

* SCATTERED AFTERNOON THUNDERSTORMS HAVE BEGUN TO REDEVELOP ACROSS
  THE AREA. ALTHOUGH RAINFALL FROM THESE SPOTTY STORMS WILL BE
  BRIEF IN NATURE...ANY ADDITIONAL HEAVY RAINFALL COULD RESULT IN
  RENEWED SHORT TERM FLOODING. SOILS ARE STILL SATURATED ACROSS
  THE WATCH AREA AND WATERS HAVE ONLY RECENTLY RECEDED FROM THE
  PREVIOUS HEAVY RAIN EVENT EARLIER IN MARCH AND TRIBUTARIES TO
  AREA RIVERS REMAIN ELEVATED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

VII

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood watch went out at Mar 29, 12:48 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, Mar 29, 12:48 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1248 PM CDT TUE MAR 29 2016

.AVIATION...
LOW VFR STRATOCU DECKS SLOWLY SHIFTING NWD ACROSS THE AREA. WITH
DIURNAL HEATING OFFSETTING DEEPENING MSTR...SHOULD SEE MOSTLY VFR
CONDITIONS TO CONTINUE THRU AT LEAST AROUND 30/03Z. ACROSS NE TX
AND KSHV AND POSSIBLY KTXK...CIGS TO CONTINUE TO QUICKLY FALL TO
LOW MVFR AND POSSIBLE IFR BTWN 30/06-09Z. WINDS VEERING FROM
EASTERLY THIS AFTN TO S-SE AROUND 10 KTS LATE TONIGHT...EXCEPT FOR
KTYR AND KGGG TERMINALS...WHICH MAY SEE SOUTH WINDS NEAR 15 KTS BY
30/06Z. CONVECTION WILL QUICKLY SPREAD ACROSS MUCH OF NE TX AFTER
30/12Z...AND WILL LIKELY HOLD OFF AT KELD AND KMLU UNTIL AT LEAST
NEAR THE CURRENT 30/18Z FCST CYCLE ENDING TIME. A FEW STG STORMS
POSSIBLE WITH STEEP LAPSE RATES ALOFT AND INCREASING 850 MB JET
LVL WINDS...ALTHOUGH BULK OF STG/SVR STORMS SHOULD REMAIN JUST
BEYOND 30/18Z EXPIRATION TIME OF ISSUANCE./VII/.

&&

.PREV DISCUSSION... /ISSUED 1044 AM CDT TUE MAR 29 2016/

DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE STILL ONGOING OVER CENTRAL LOUISIANA
AND SOME OF THIS ACTIVITY MAY CONTINUE TO AFFECT GRANT AND LA
SALLE PARISHES. CHANCES FOR RAIN WILL EXPAND FARTHER WEST TOWARDS
TOLEDO BEND AND DEEP EAST TEXAS THIS AFTERNOON. ONLY A FEW MINOR
EDITS WERE MADE TO POP GRIDS FOR THIS AFTERNOON. IN
ADDITION...SOME SMALL TWEAKS WERE MADE TO THE HOURLY GRIDS BASED
ON LATEST TRENDS BUT THE HIGH TEMPERATURE FORECAST WAS LEFT
INTACT.

/09/

PREV DISCUSSION... /ISSUED 353 AM CDT TUE MAR 29 2016/

DISCUSSION...
OUR FORECAST AREA IS CURRENTLY UNDER TRANSITION BOTH ALOFT AND AT
THE SURFACE AS WE AWAIT OUR DEVELOPING STORM SYSTEM NOW BECOMING
CUTOFF FROM THE WESTERLIES ACROSS THE INTERMOUNTAIN WEST. UPPER
RIDGING ALOFT STILL DOMINATING THE SOUTHERN PLAINS/LOWER MISS
VALLEY AT THIS TIME BUT THAT WILL BE CHANGING QUICKLY AS WE GO
THROUGH THE DAY. AT THE SURFACE...CYCLOGENESIS IN THE LEE OF THE
ROCKIES WILL PRODUCE AN INCREASING PRESSURE GRADIENT ACROSS THE
PLAINS TODAY AND THIS WILL HELP TO DRAW UP MOISTURE FROM THE SOUTH
AND SOUTHWEST. ALREADY SEEING THIS MOISTURE ON IR IMAGERY EARLY
THIS MORNING...POISED TO BEGIN ITS MARCH NORTHWARD AS THE DAY GOES
ON. UPPER RIDGE AXIS MOVES EASTWARD INTO THE OHIO VALLEY/TENN
VALLEY WITH A STRENGTHENING SOUTHWEST FLOW DEVELOPING ACROSS
NORTHERN TEXAS INTO THE TX HILL COUNTRY IN THE BASE OF THE
VIGOROUS TROUGH NEAR THE FOUR CORNERS REGION OF THE COUNTRY BY WED
MORNING. THIS TROUGH WILL BE ABLE TO TAP MOISTURE NOT ONLY FROM
THE GULF BUT FROM THE EASTERN PACIFIC AND AS A RESULT...WE SHOULD
SEE SHOWERS AND THUNDERSTORMS BECOMING WIDESPREAD ACROSS OUR
REGION WED THROUGH WED NIGHT.

HEAVY RAINFALL THREAT WILL EXIST...AT LEAST NEAR AND NORTH OF THE
INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTHERN LOUISIANA
BEGINNING DURING THE DAY WEDNESDAY AND CONTINUING THROUGH WED
NIGHT. THIS THREAT IS TIED TO THE ABUNDANT MOISTURE MENTIONED
ABOVE AND THE LEFT FRONT QUAD REGION OF A 140+KT UPPER JET STREAK
THAT WILL BE INTRUDING INTO OUR REGION BY MID DAY WED. WHILE WE
CANNOT RULE OUT SOME 2-3 INCH (ISOLATED HIGHER) RAINFALL TOTALS
ACROSS THE ABOVE MENTIONED AREAS FOR AN EVENT TOTAL...BELIEVE THIS
AREA CAN TAKE THESE AMOUNTS WITHOUT ANY WIDESPREAD FLASH FLOODING
PROBLEMS. IF THERE WAS SOME SORT OF LOW LEVEL (SURFACE OR
OTHERWISE) BOUNDARY IN THE AREA HELPING TO FOCUS ADDITIONAL HEAVY
RAINFALL I MIGHT THINK DIFFERENTLY BUT I'M NOT SEEING ANYTHING
LIKE THIS IN THE PROGS. IF FOR SOME REASON PROGS COME IN WITH
HIGHER RAINFALL TOTALS LATER TODAY THAN WHAT I'M CURRENTLY
SEEING...THEN A FLASH FLOOD WATCH MAY STILL BE NECESSARY FOR AT
LEAST THE NORTHERN HALF OF OUR REGION IN THE WED/WED NIGHT TIME
PERIOD.

THE SECOND THREAT WITH THIS SYSTEM WILL BE THE POSSIBLE SEVERE
WEATHER THREAT AND THINKING ON THIS POSSIBILITY HAS NOT CHANGED
SINCE MONDAY. THE FLY IN THE OINTMENT SO TO SPEAK WILL BE THE
DEGREE OF INSTABILITY IN THE AREA ON WEDNESDAY GIVEN THE WIDESPREAD
NATURE OF THE CONVECTION AND IT BEGINNING SO EARLY IN THE PERIOD.
ALSO THE FACT THAT THERE DOES NOT APPEAR ANY SURFACE FEATURES TO
SPEAK OF IN THE STRONG LOW LEVEL SOUTHERLY FLOW. HAVING SAID
THAT...MID LEVEL TEMP LAPSE RATES REMAIN SUFFICIENT FOR SOME HAIL
PRODUCING THUNDERSTORMS AND DEEP LAYER SHEAR VALUES REMAIN
SUFFICIENT FOR AT LEAST THE POSSIBILITY OF SOME DISCRETE STORMS IN
A LARGE MULTICELL STORM ENVIRONMENT. IF WE SEE BREAKS IN THE
WIDESPREAD CONVECTION WHICH WOULD ALLOW FOR ADDITIONAL HEATING
DURING THE DAY WED...THEN THAT WOULD HELP TO OBVIOUSLY ENHANCE THE
SEVERE POTENTIAL BUT I BELIEVE AT THIS TIME THAT IS THE UNDERLYING
REASON ON WHY WE HAVE NOT SEEN AN UPGRADE IN SPC'S DAYTWO (WED)
OUTLOOK THUS FAR DESPITE THE IMPRESSIVE 0-3KM SRH VALUES ON WED.
WE CANNOT LET OUR GUARD DOWN ON THURSDAY EITHER AS THE COLD FRONT
WILL BE BARRING DOWN ON US DURING PEAK HEATING WITH STRONG TO
SEVERE THUNDERSTORMS ONCE AGAIN POSSIBLE ACROSS OUR EASTERN HALF.

WE BEGIN TO DRY OUT LATE THURSDAY FROM NORTHWEST TO SOUTHEAST WITH
THE PASSAGE OF THE LEAD TROUGH AXIS EVEN THOUGH OUR REGION WILL
REMAIN IN SOUTHWEST FLOW ALOFT DUE TO THE THE PINCHED OFF PORTION
OF THE TROUGH ACROSS NORTHERN MEXICO...ENTERING THE TX HILL COUNTRY
EARLY FRIDAY. ATTM...IT APPEARS THAT WE WILL SEE ENOUGH MOISTURE
SCOURING IN THE MID AND LOWER LEVELS OF THE ATMOSPHERE TO KEEP THE
FORECAST DRY FROM FRIDAY THROUGH THE UPCOMING WEEKEND INTO EARLY
NEXT WEEK.

THANKS FOR THE COORDINATION THIS MORNING HPC...JAN AND LZK.
PRELIMS TO FOLLOW...13.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  75  63  77  65 /  10  20  70  80
MLU  75  61  76  67 /  10  20  70 100
DEQ  73  60  72  58 /  10  20  70  70
TXK  73  62  73  61 /  10  20  70  80
ELD  74  60  73  64 /  10  20  70  90
TYR  74  64  76  62 /  10  30  70  60
GGG  75  64  76  64 /  10  30  70  70
LFK  78  67  79  67 /  20  30  70  70

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Mar 29, 12:06 PM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1206 PM CDT TUE MAR 29 2016

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-301100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1206 PM CDT TUE MAR 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT TONIGHT.
THESE STORMS SHOULD REMAIN BELOW SEVERE LEVELS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORMS WILL INCREASE IN COVERAGE FROM THE WEST DURING THE
DAY WEDNESDAY INTO WEDNESDAY NIGHT ACROSS THE ENTIRE FOUR STATE
REGION. A FEW THUNDERSTORMS COULD BECOME SEVERE. LARGE HAIL...
DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE POSSIBLE. IN
ADDITION... THERE WILL ALSO BE A HEAVY RAINFALL THREAT WEDNESDAY
THROUGH WEDNESDAY NIGHT WHICH COULD LEAD TO FLASH FLOODING
ESPECIALLY NORTH OF A LINE FROM MONROE TO SHREVEPORT
LOUISIANA...TO DE QUEEN ARKANSAS.

THE FLASH FLOOD THREAT SHOULD DIMINISH ACROSS THE AREA ON
THURSDAY BUT SEVERE WEATHER WILL REMAIN POSSIBLE ACROSS NORTHERN
LOUISIANA AND PORTIONS OF SOUTH CENTRAL ARKANSAS WITH THE ARRIVAL
OF A COLD FRONT FROM THE NORTHWEST.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NEED TO BE PREPARED FOR
POSSIBLE ACTIVATION WEDNESDAY THROUGH THURSDAY.

09

Nearby

Flash Flood Watches in Louisiana, 2016Flash Flood Watches in Arkansas, 2016Flash Flood Watches in Texas, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.